Certain Drugs can be Blamed for the Dry Mouth Side Effect in Elderly

by Rishika Gupta on  October 28, 2017 at 6:46 PM Senior Health News
RSS Email Print This Page Comment bookmark
Font : A-A+

Dry mouth can be a common side effect of certain medications prescribed to the elderly, found a new study published in The Journal of American Geriatrics Society.
Certain Drugs can be Blamed for the Dry Mouth Side Effect in Elderly
Certain Drugs can be Blamed for the Dry Mouth Side Effect in Elderly

However, there's much we don't understand about the connection between medications and dry mouth in older adults. Recently, researchers examined 52 related studies to learn more.

Show Full Article


The researchers reported that there are a number of medications that are linked to dry mouth. These include medications used to treat urinary incontinence, depression, insomnia, and anxiety, as well as diuretics used to treat high blood pressure.

In fact, medications used to treat urinary incontinence were nearly six times more likely to cause dry mouth than a placebo. (A placebo is a "sugar pill" or "dummy" treatment that is given in research studies to compare effects of an actual treatment compared to no treatment at all).

The researchers suggested that health care providers should regularly monitor and review all medications to identify potential side effects and to adjust doses or change medications when necessary.

Source: Eurekalert

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

News Category

News Archive